New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Regular Member

Date Joined Jul 2007
Total Posts : 70
   Posted 1/13/2008 6:56 AM (GMT -6)   
So ive bee in the hospital a week now on a 40mg 24 hr pred drip.  Things are way better.    Im having another scope tues or so and if all is good im out of here, i  hope.  Otherwise my next step is surgery since all my crohns is 15cm up my rectum to i think the sigmoid.  But im not eating here.  They took me off my mirilax and im scared of getting backed up.  Mentally i think cuz im afraid of the puff factor.  Yet somehow im not puffing. Do you puff more on the pills?   So heres my question, and know that pred is the devil to me, fast can i taper when home?  I mean FASTEST possible.  Otherwise im afraid im going to spiral down to a mental case.  They have me on all kids of tranqs and sleeping pills that im not thinking clearly and i need to get this poison ot of my system asap so i can get me back.  I have had a pill addiction porb in the past and i feel it coming on so please do tell based on your experience. I also struggled w eating disorders so these are all touchy times.   I will stay om 6mp, cipro, bentyl, cortifoam, metonitizol cream, and remicade.  In here they also have me on elevil 10mg at night, restoril 25mg at night, and ativan 2mg every 6 hrs. Thanks

Veteran Member

Date Joined Apr 2005
Total Posts : 2346
   Posted 1/13/2008 10:32 AM (GMT -6)   
That would be a question for your dr. Have you only been on it for a week? If that is the case, you should be able to get off of it fast.

You are on alot of drugs...the big guns too. Maybe you should give alot of thought to surgery since you are ending up in the hospital despite all your meds. Hang in there.

Forum Moderator

Date Joined Apr 2007
Total Posts : 32602
   Posted 1/13/2008 1:29 PM (GMT -6)   

Hey there, sorry to hear you are going through this.  I agree your Physician will have to guide you on the Prednisone.  Your previous pill issues were probably meds that were addicting and the 2 I am seeing that you will want to be alert to are the Restoril and the Ativan.  Use them now as you need them but try not to get into using them when your better.

I have gone through this very same problem with the narcs and the benzos.  I wish you the best and just be honest with your physician about your concerns.

We are all here for you so  know you are never alone. Were open 24/7. :)
Gentle Hugs

Kitt, Co-Moderator: Anxiety ~ Panic  ~ Crohn's
*~* *~*
It is health that is real wealth and not pieces of gold and silver.~Mahatma Gandhi~

Regular Member

Date Joined Apr 2007
Total Posts : 40
   Posted 1/14/2008 5:24 PM (GMT -6)   
Please be careful. I came off pred to soon and fast after my last surgery and it affected my adrenal glands and believe me you don't want to do that. Talk to your doctor and taper is a must.
Crohns dx in 2002. ilieum and colon resection 2002. Ilieum resection 2007.

Veteran Member

Date Joined Dec 2007
Total Posts : 2113
   Posted 1/14/2008 9:17 PM (GMT -6)   
I agree with pdmhol-after 30 days at 30mgs prescibed by my Primary doctor (I begged for a steady dose until I could see my Rhuemy) my rhuemotologist took me down to 5 mgs a day quite rapidly but is now tapering much more slowly it may take me three months to get off but if you screw up and go off to quickly you will get very very sick, have to take much more pred and get tapered off of it even slower. So going slowly and under medical supervision really is the fastest way.
New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, October 22, 2016 2:50 PM (GMT -6)
There are a total of 2,710,203 posts in 298,870 threads.
View Active Threads

Who's Online
This forum has 153421 registered members. Please welcome our newest member, accredo sux.
294 Guest(s), 8 Registered Member(s) are currently online.  Details
ewafromwarsaw, SD93, wanttobeme, VLou*, sunnyc, health2come, Labradorite, sharron19

Follow on Facebook  Follow on Twitter  Follow on Pinterest

©1996-2016 LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer